Pennsylvania, 2009Damaging Wind in Pennsylvania, June 2, 2009
June 2, 2009 · NWS CTP · 1 event in 1 county or zone
An isolated severe thunderstorm affected northern Fulton County shortly after midnight.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm affected northern Fulton County shortly after midnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 2, 8:06 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 8:06 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
906 PM EDT TUE JUN 2 2009
.SYNOPSIS...
WAVES OF LOW PRESSURE WILL RIDE EAST ALONG A FRONTAL BOUNDARY
BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO CENTRAL PA
THROUGH THURSDAY. THE FRONTAL BOUNDARY WILL FINALLY SHIFT SOUTH OF THE
REGION THURSDAY NIGHT...FOLLOWED BY SEVERAL DAYS OF MAINLY DRY
WEATHER WITH TEMPERATURES A LITTLE BELOW NORMAL. MODERATING
TEMPERATURES WILL OCCUR FOR THE LATER PART OF THE WEEKEND... BUT
THERE WILL BE A THREAT OF MORE SHOWERS AND STORMS BY LATE SUNDAY
INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE TRIMMED POPS BACK CONSIDERABLY OVR MOST OF THE AREA BTWN
00-06Z BASED ON LATEST RADAR TRENDS AND LATEST VIS IMAGERY SHOWING
COLLAPSING CU ACROSS CENTRAL PA. LINE OF TSRA APPROACHING
SOUTHWEST PA WILL LIKELY GRAZE OUR SOUTHERN COUNTIES DURING THE
NEXT SEVERAL HRS...BUT THIS ACTIVITY SHOULD BE DECREASING IN
INTENSITY AS BLYR COOLS.
MORE WIDESPREAD SHRA/TSRA APPEAR ON TAP FOR LATE TONIGHT...AS
DEVELOPING WAVE IS PROGGED TO TRANSLATE EASTWARD ALONG
QUASISTATIONARY FRONT. CONVECTION LIKELY TO BE FOCUSED AT NOSE OF
LL JET...WHICH PUSHES INTO CENTRAL PA BY ARND 12Z.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
ENHANCED LL JET /IN RESPONSE TO DIRECT THERMAL CIRC ASSOCIATED WITH
JET STREAK OVR GRT LKS/ WILL RESULT IN SIG ISENTROPIC LIFT OVR
CENTRAL PA ON WEDNESDAY. RESULT WILL BE CATEGORICAL POPS OVR MOST
OF CENTRAL PA. CURRENT ENSEMBLE MEAN PRECIP HEAVIEST ACROSS
CENTRAL/SOUTHERN PA...WHERE 0.50 TO 0.75 INCHES OF RAIN INDICATED.
ALL MODEL DATA KEEPS QUASISTATIONARY FRONT SOUTH OF THE PA BORDER.
CLOUD COVER AND RAINFALL NORTH OF THIS BOUNDARY SHOULD KEEP TEMPS
MOSTLY IN THE 60S ACROSS CENTRAL PA. LATEST DOWNSCALED NAM
INDICATES L/M70S ACROSS THE LOWER SUSQ VALLEY. DON/T SEE MUCH OF
AN SVR WX THREAT WITH FRONT SOUTH OF THE BORDER. HOWEVER...ELEVATED
INSTABILITY N OF FRONT COULD RESULT IN SOME THUNDER ACROSS
SOUTHERN PA.
THE FRONT EVENTUALLY PUSHES SOUTH OF THE AREA THURSDAY...BUT THE
CLOUDY SKIES AND EVEN A FEW SHOWERS COULD LINGER INTO EARLY
FRIDAY ALONG THE MD LINE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NASTY SPLIT FLOW PATTERN WILL PREVAIL FOR THE NEXT WEEK OR SO.
ABNORMALLY COLD AIR WILL REMAIN TO THE NORTH...WHILE VERY
HUMID AIR BUILDS ACROSS THE SOUTH...WITH SE RIDGE.
SHOULD WE SEE SKIES CLEAR OUT MORE THAN CURRENTLY ANTICIPATED FOR
THURSDAY NIGHT COUPLED WITH LIGHT/NORTHERLY WIND...SCATTERED
FROST MAY BE POSSIBLE WITH TEMPS IN THE MID 30S ACROSS THE NRN
MTNS OF PENN. FOR NOW...DID NOT GO QUITE THAT COLD.
FRIDAY AND SATURDAY...WENT WITH MAINLY A DRY FCST...TOOK OUT LOW
POPS...SECONDARY FRONT LIKELY TO HAVE LITTLE MOISTURE TO WORK
WITH. THE MAIN CHANGE WITH THIS PERIOD WAS TO ADD A SMALL AREA
OF S CHC TO CHC POPS ACROSS THE SE ON FRIDAY.
SUNDAY...CLOUDS INCREASE AHEAD OF WARM FRONT. SOME CHC OF
SHOWERS AND STORMS LATE. MID SHIFT HAD LOW CHC IN...SO LEFT
AS IS.
MONDAY...WEIGHTED FCST TO THE NEIGHBORS...GMOS LOOKS TOO COLD.
DID EDGE DOWN A LITTLE FROM YESTERDAY PACKAGE. ALSO DID UP POPS
UP A LITTLE FOR SUNDAY NIGHT INTO MONDAY.
LOOKS LIKE EVERY OTHER RUN OF THE GFS HAS LOW TO THE SOUTH. THINK
WHILE ANY CONVECTIVE SYSTEMS MIGHT TRACK TO THE SOUTH...MAIN LOW
MAY END UP BEING TO THE NORTH.
SOME CHC OF SHOWERS AND STORMS AGAIN LATER TUE..ESPECIALLY WEST.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD VFR CONDS WITH NO PCPN WILL CONT NEXT SEVERAL HOURS. A
FEW SHOWERS/TSTMS WILL WORK INTO SWRN AREAS /JST AND AOO/ AFTER
02Z. CONDS WILL DETERIORATE FROM WEST TO EAST OVERNIGHT AS AN AREA
OF LOW PRS MOVES TOWARD THE STATE. A COLD FRONT WILL CROSS THE
REGION ON WEDNESDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AND WIDESPREAD MVFR CIGS AND VSBYS.
OUTLOOK...
THU...MVFR. POSS SHOWERS.
FRI...VFR.
SAT AND SUN...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MARTIN
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/MARTIN
LONG TERM...MARTIN
AVIATION...DEVOIR/GARTNER
Hazardous weather outlook, Jun 2, 3:11 AM EST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 AM EDT TUE JUN 2 2009
PAZ004>006-010>012-017>019-037-041-042-045-046-030815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
411 AM EDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024>028-033>036-049>053-056>059-063>066-030815-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
411 AM EDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO EARLY EVENING ACROSS THE SOUTHERN HALF OF CENTRAL
PENNSYLVANIA AHEAD OF A FRONTAL BOUNDARY SLOWLY SAGGING SOUTHWARD
ACROSS THE REGION. THE MAIN THREATS WILL BE GUSTY WINDS...HAIL AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ON WEDNESDAY...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAY
DEVELOP DURING THE AFTERNOON HOURS...AND WILL BE CONFINED MAINLY TO
THE SOUTHERN TIER OF PENNSYLVANIA AND SOUTHWARD INTO THE MID
ATLANTIC REGION. THE MAIN THREATS WILL BE GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RXR
In the hours before
Special weather statement, Jun 2, 9:13 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1013 PM EDT TUE JUN 2 2009
PAZ033-030245-
SOMERSET PA-
1013 PM EDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
AT 1012 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
CONNELLSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 1030 PM...ROCKWOOD
AROUND 1040 PM AND SOMERSET AROUND 1050 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 103
AND 113.
LAT...LON 3990 7941 3992 7940 4007 7928 4011 7905
3988 7901 3986 7942
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Jun 2, 9:39 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1039 PM EDT TUE JUN 2 2009
PAZ033>035-030315-
BEDFORD PA-FULTON PA-SOMERSET PA-
1039 PM EDT TUE JUN 2 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SOMERSET...SOUTHWESTERN
BEDFORD AND SOUTHWESTERN FULTON COUNTIES...
AT 1038 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MCCHESNEYTOWN-LOYA TO 12 MILES WEST OF BERKELEY SPGS...MOVING EAST AT
30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR STOYSTOWN AROUND 1050 PM...INGLESMITH
AROUND 1100 PM...DAVIDSVILLE AROUND 1110 PM AND MANNS CHOICE AROUND
1120 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 152...I-70 BETWEEN
MILE MARKERS 157 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 2.
LAT...LON 4011 7922 4012 7919 4029 7906 4029 7893
4024 7889 4024 7871 3974 7808 3972 7810
3972 7871
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Jun 2, 10:26 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 PM EDT TUE JUN 2 2009
PAZ036-030415-
FRANKLIN PA-
1126 PM EDT TUE JUN 2 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 1125 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BREEZEWOOD TO 10 MILES NORTHEAST OF BERKELEY SPGS TO 23 MILES
SOUTHEAST OF BERKELEY SPGS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MERCERSBURG AROUND 1150 PM...FORT LOUDON
AROUND MIDNIGHT...GREENCASTLE AROUND 1210 AM AND ST. THOMAS AROUND
1220 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND 191...I-81 BETWEEN
MILE MARKERS 1 AND 16.
LAT...LON 3972 7809 3985 7799 4000 7793 4008 7785
4016 7781 3980 7750 3972 7748
EXPERIMENTAL
FORECASTER: KFThunderstorm Wind, Fulton
- When
- June 2, 11:05 PM EST
- Where
- Fulton County, 1.48 mi SSW of Knobsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 40.000, -77.960
A severe thunderstorm snapped off about 30 trees near Cowans Gap State Park near the Fulton/Franklin County border.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162764.